Hepatitis C Community
ITCHING !!!!
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

ITCHING !!!!

STARTING WEEK 4, I cannot take the itching ............. any suggestions ? Benedryl  makes me sleep and Aveeno does nothing ! Denise
Related Discussions
13 Comments Post a Comment
Blank
Avatar_m_tn
Enjoy the sleep; I picked up itching at week 7 and rash at 8; I am in week 9 now and managing; rash is down and still itch.  Went to NP today and agree it is incivek rash and won't go away until I stop taking them. So I have to get through 3 more weeks.  Atarax works for the itching and is supposed to make you sleepy, but does not for me.  Fluocinonide works for the rash.  Gold Bond cream worked better than aveno, but still use aveno soap.

Keep it cool as you can.  Hope it goes away or becomes more manageable.  The tx is working, but it does make the road any easier.

I told the NP today that the positive side of this rash/itching is that I no longer work about any other sx.
Blank
163305_tn?1333672171
Blank
Avatar_f_tn
I think it was michaell who posted icing the areas of severe itching. I am always cold so I was reluctant, but I tried it once when I was ready to rip myself to shreds and wow, instant relief!
Blank
1815939_tn?1377995399
I developed a bad rash and itching at week 10. The over the counter meds were totally useless. They did not help at all. The dermstologist prescribed fluocinonide ointment, Atarax for bedtime, and Zyrtec 1 in the am. They all helped a lot. I would have gone crazy without the fluocinonide ointment. It is really what stops the itching and it also clears the rash. However, it takes a while to clear the rash. I have been on fluocinonide ointment since Dec. 24 and I still have the rash. It will clear up in one area and then move to another area next door. However, the prescriptions have kept it in check and I have been able to stay on treatment.

I don't know how bad your rash is, but keep a very close eye on it. The rashes can get bad really fast. If your doctor does not already know about it, be sure you call him/her in the morning and tell him/her. Hopefully you can get some prescriptions tomorrow.

I don't know which medications you are on but both Ribavirin and Incivek can cause bad rashes. If the rash has blisters or vesicles or ulcerations or covers your entire body, go to the emergency room now.

Here is a link to the photos of the mild, moderate, and severe Incivek rashes:

http://www.incivek.com/hcp/assess-and-manage-rash

and here is a link to photos of a ribavirin rash:

http://hepatitiscnewdrugs.blogspot.com/2010/10/skin-rash-during-chronic-hepatitis-c.html

I agree with the suggestions of the above posters. Keeping the house cool, especially at night, helps a great deal. So does not wearing clothes, lol. Clothes rub and can make the itching worse. I spend most of my time in a very soft short summer cotton nightgown. I only put regular clothes on when I am going some place. I hate it because I feel better dressed, but the clothes make me itch so I put up with the nightgown. I also took all heavy linen off of the bed and have only a very smooth cotton sheet and a lightweight comforter. The heavier bedding made me hotter and rubbed more because it was heavy.

I hope you get some relief soon.


Blank
Avatar_m_tn
I had the itch so bad I could not stand it. My wife got some Ocean Potion sun tan stuff out of the cabinet and it did wonders. Wal Mart has it on their website, its cheap and it helped me.
Blank
Avatar_f_tn
I used Dr Bronners pepperment soap and a pepperment lotion.   Take luke warm showers. Talk with your DR.
Blank
179856_tn?1333550962
Fluocinonide - be careful not to use it too often, as the derm specialist I went to told me, it thins your skin and you should not use it on your face for more than two weeks or so.  Sorry to say I can't remember exactly how long he said but it was six years ago now.

Gold Bond Triple Threat Anti Itch Medicated saved my life (but I was only on SOC not Triple). After 72 weeks though my skin was a MESS with autoimmune eczema and only the Fluocinonide helped with that.
Blank
190885_tn?1333029491
no matter what i did i couldn't get the itching or the laying down on fiberglass feeling under control...i've got maybe 50 scars from it...every night on tx my bed had new blood in it...i wouldn't show my bad scaring stuff to my doctor in fear that they would take me off tx...it was awful..looking back on tx i think a lot of it might have been from my blood so thin that it would go into every capillary and maybe put pressure on my nerves that usually don't get pressure on them..i really don't know for sure why my itching was so bad though...in my life i wasn't a big water drinker but on tx i drank plenty..maybe that had something to do with it....the good thing is i stayed with tx and looks like i will most likely svr...my blood looked pink and watery...now it looks great almost 4 months post tx... don't take hot showers...and don't count on the itching going away..hang in there..its great to be und!....good luck...billy
Blank
1972385_tn?1343830676
I got the rash from head to foot.The dr prescribed Prednisone 10 mg for the rash and IC Diphenhydramine 50 mg for the itch.I called Incevek to see if this is recommended and they said yes.I also tried creams and sprays for the itch ..Also Benedryl.All didn't work For me.I got with the forum and looked up Itch.It says do not take warm showers.I thought the opposite of warm is cold.I iced myself down.Got rid of the itch in my legs but only a few hours elsewhere.I walked out in the cold air and that did it.I started keeping clothes in the fridge to put on before bed.This worked for me.The sun burn spray sounds great but you need to wash it off the next day.Take a luke-warm shower and dial it down to cold till the itch goes away.Drink plenty of fluids(water) for flushing the body.Good luck on this.The itch can be a problem.I got scabs all over my body from all the itching.They seem to be connected to blood vessels and nerve endings.They drop off in the warm shower after the itch goes away.I had to go through 2 tx for the rash.Mine was bad.Once your body cools down you can sleep.Hang in there.Donn't let this get you to quit.Let your dr know if you have a rash.
Blank
317787_tn?1373214989
Hello, so very sorry to hear, I had what I called "Itching Attacks" I wrote about it back then, it would go on for hours and was a sad show to wath :).  I did get on Atarax which helped a bit however it was miserable.  I also tried freezing some wet washcloths or bath towels to get them very cold enough that they would numb the nerves to stop the itching.  When it did not work at least I could use to scratch
Everyone is different however I found that  you had to "try" to get it to stop at the first sign of a tingle.  I made the mistake of trying all these other things first like benedryl, lotions, potions which did not work for me.  I agree with NYGirl7, Gold Bond was helpful.
I hope you can get some relief soon.
I hope your doctor will help you.
Hang in there we are all rooting for you
Dee
Blank
317787_tn?1373214989
Hi, just remembered, if the Benedryl makes you sleep then you should sleep, sometimes that is all that worked for me, Atarax and sleep.  Not fun but you are saving your life.  If you have to work that is a different story and I am so sorry
D
Blank
Avatar_m_tn
I had a nasty itch, as if hundreds of hot ants were crawling over me especially at night. It started on my buttocks about week 3 and then was all over my body by week 7.

I tried a variety of ointments and antihistimines, to no avail. Benedryl made me tired, but did nothing for the itch.

But then I was prescribed hydroxyzine (strong antihistimine) and betamethasone (steroid ointment) by my family doctor, and I was amazed at how quickly the itch went away.
Blank
1765684_tn?1333822768
Any antihistamine has to be taken BEFORE the itching starts.  They do what their name suggests, block histamines.  Once you're itchy, it's too late.  They don't cure the itch, they prevent it from happening in the first place.

I used Rx Reactine, took one a day at bedtime.  Also the red cap Gold Bond powder and a sunburn lotion with aloe and lidocaine was good for areas that I'd scratched raw.

I'd be very, very wary of taking prednisone while on treatment.  The last thing I wanted to do was suppress my immune system.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Hepatitis Answerers
96938_tn?1189803458
Blank
FlGuy
South, FL
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
Livelife777
Avatar_f_tn
Blank
susan400
FL
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA